Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 44, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 1, 2016, 7:22 PM EDT for Glades County, Hendry County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2016, 7:22 PM EDT (23:22 UTC)
- Expired
- Jul 1, 2016, 8:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Glades County, FL, Hendry County, FL
The radar
The Melbourne radar (KMLB), 128 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 896 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740
WUUS52 KMFL 012322
SVRMFL
FLC043-051-020000-
/O.NEW.KMFL.SV.W.0044.160701T2322Z-160702T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
722 PM EDT FRI JUL 1 2016
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GLADES COUNTY IN SOUTHERN FLORIDA...
NORTH CENTRAL HENDRY COUNTY IN SOUTHERN FLORIDA...
* UNTIL 800 PM EDT
* AT 722 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOORE
HAVEN... OR OVER LAKEPORT...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOORE HAVEN...LAKEPORT...PALMDALE...BUCKHEAD RIDGE AND BRIGHTON
SEMINOLE RESERVATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2717 8088 2713 8088 2707 8096 2707 8093
2704 8093 2706 8097 2697 8109 2693 8108
2693 8112 2684 8109 2681 8099 2671 8103
2685 8137 2704 8134 2703 8133 2703 8127
2712 8127 2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 2322Z 297DEG 9KT 2695 8123
HAIL...0.75IN
WIND...60MPH
$$
601 follow-up statement
774
WWUS52 KMFL 012351
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
751 PM EDT FRI JUL 1 2016
FLC043-051-020000-
/O.EXP.KMFL.SV.W.0044.000000T0000Z-160702T0000Z/
GLADES FL-HENDRY FL-
751 PM EDT FRI JUL 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR GLADES AND NORTH CENTRAL
HENDRY COUNTIES WILL EXPIRE AT 800 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2717 8088 2713 8088 2707 8096 2707 8093
2704 8093 2706 8097 2697 8109 2693 8108
2693 8112 2684 8109 2681 8099 2671 8103
2685 8137 2704 8134 2703 8133 2703 8127
2712 8127 2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 2348Z 297DEG 9KT 2695 8123
$$
60What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:24 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 1, 4:24 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Miami FL 424 PM EDT FRI JUL 1 2016 .DISCUSSION... This Afternoon-Tonight: Temperatures aloft a tad warmer than yesterday, leading to a slightly less steep mid level lapse rate. Overall flow is a little weaker as well, meaning that seabreeze convergence is not as robust, and the combination seems to have limited the intensity and coverage of storms this afternoon so far. Scattered showers and storms will continue through at least sunset, driven by outflow boundaries from the ongoing activity. Steering flow will take activity slowly to the northeast, so portions of the east coast metro may see another round of storms through the evening. Gulf coast looks to remain dry as westerly flow is a little stronger today, but will have to watch for any outflow boundaries from the interior that may push back. Showers and storms diminish a few hours after sunset for most of the region. East coast sites may see passing Atlantic showers again with southerly flow component. This Weekend-Monday: Weak upper level trough slides into the Florida peninsula over the weekend, and while models show some additional mid level moisture accompanying this feature, mid level temperatures are not forecast to cool very much. The more interesting feature will be an upper level low forecast to migrate westward across the Bahamas, Cuba, the FL Straits, and into the eastern Gulf Sunday and Monday. Models show 500mb temps cooling to -8C to -9C, though the deepest moisture will be tracking west with this feature. The low level ridge axis will remain south or across South Florida during this period, with steering flow more south-southwest on Saturday and southerly on Sunday. As the axis begins to lift back to the north on Monday, flow will shift more southeasterly. Sea breezes will develop each day, being the main convective initiator for convection each afternoon with scattered to numerous showers and thunderstorms each afternoon and evening. Steering flow will drive the best coverage, favoring the eastern side of the peninsula for Saturday, and the interior Sunday and Monday. If the cooling aloft materializes, a few strong storms may occur each afternoon. Rest of Next Week: Strong upper level ridge builds across the western Atlantic just to our east for the weak, gradually sliding overhead by the end of the week. At the surface, the low level ridge axis will lift to our north into Central Florida. The combination will leave South Florida in a warm and suppressed atmosphere under prevailing deep easterly flow. Typical summertime pattern will prevail with scattered afternoon showers and storm with the highest chances over the interior and Gulf coast areas. && .MARINE...Not too many changes in the ongoing forecast with moderate south-southeasterly flow through the weekend around 10-15kts. Stronger surface ridge builds across Central Florida into next week, backing winds more east-southeast. Winds will remain light enough at least for this weekend for the Gulf coast breeze to develop near the coast in the afternoons. Seas 2-3 feet Atlantic and 2 feet or less in the Gulf through the weekend and into the upcoming weekend. Showers and storms possible every day, with locally higher seas and gusty winds near any storms. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 91 79 90 / 20 60 30 50 Fort Lauderdale 78 89 80 90 / 30 60 30 40 Miami 77 90 79 91 / 20 60 30 50 Naples 77 92 77 92 / 10 40 20 50 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && ALM
Hazardous weather outlook, Jul 1, 10:54 AM EDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1054 AM EDT FRI JUL 1 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 1054 AM EDT FRI JUL 1 2016 ...SCATTERED TO NUMEROUS STORMS ACROSS SOUTH FLORIDA TODAY... ...CHANCE OF WATERSPOUTS ACROSS ATLANTIC AND GULF WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY OVER SOUTH FLORIDA WITH THE HIGHEST THREAT OVER THE INTERIOR AND EAST COAST METRO AREAS. FREQUENT LIGHTNING, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 55 MPH. FLOODING: SLOW MOVEMENT OF THE STRONGEST THUNDERSTORMS MAY LEAD TO FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS. TEMPERATURES: HIGHEST HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES ACROSS INTERIOR AND WESTERN EAST COAST METRO AREAS OF SOUTH FLORIDA DURING THE MIDDAY AND EARLY AFTERNOON HOURS. WATERSPOUTS: THERE IS A CHANCE OF WATERSPOUTS ACROSS THE GULF AND ATLANTIC WATERS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS SATURDAY AND SUNDAY, PARTICULARLY ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA. THE GREATEST THREATS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL LEADING TO MINOR FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS. THE THREAT OF THUNDERSTORMS WILL BE IN THE ISOLATED TO SCATTERED RANGE ON THE FOURTH OF JULY, WITH THE BEST CHANCE OVER THE INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA. THE THUNDER THREAT WILL REMAIN LOW FOR THE MIDDLE OF NEXT WEEK WITH THE BEST COVERAGE OVER THE INTERIOR AND WEST COAST METRO AREAS. HIGHEST HEAT INDEX TEMPERATURES EACH AFTERNOON THROUGH THE FOURTH OF JULY WEEKEND INTO THE MIDDLE OF NEXT WEEK WILL RANGE BETWEEN 100 TO 105 DEGREES ESPECIALLY OVER THE INTERIOR AREAS OF SOUTH FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 1, 3:32 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT FRI JUL 1 2016
FLZ070-071-073-075-012015-
MAINLAND MONROE FL-INLAND COLLIER COUNTY FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-
332 PM EDT FRI JUL 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTHEASTERN COLLIER...SOUTHWESTERN BROWARD AND NORTHWESTERN
MIAMI-DADE COUNTIES UNTIL 415 PM EDT...
* AT 331 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DADE-COLLIER TRAINING AIRPORT...OR 30 MILES EAST OF
CHOKOLOSKEE...MOVING NORTHEAST AT 25 MPH.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
DADE-COLLIER TRAINING AIRPORT...
BIG CYPRESS NATIONAL PRESERVE AND WEST BROWARD REC. AREA ON
ALLIGATOR ALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2578 8090 2593 8107 2616 8093 2615 8059
2588 8062
TIME...MOT...LOC 1931Z 235DEG 21KT 2593 8085
60Special weather statement, Jul 1, 4:40 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
440 PM EDT FRI JUL 1 2016
FLZ063-012130-
GLADES FL-
440 PM EDT FRI JUL 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTHEASTERN GLADES COUNTY UNTIL 530 PM
EDT...
* AT 439 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BUCKHEAD RIDGE...MOVING SOUTHEAST AT 15 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
BUCKHEAD RIDGE.
LAT...LON 2720 8094 2720 8093 2719 8091 2718 8091
2717 8090 2717 8088 2715 8087 2714 8087
2720 8083 2718 8080 2713 8079 2702 8104
2721 8107 2721 8094
TIME...MOT...LOC 2039Z 322DEG 15KT 2717 8093
60Special weather statement, Jul 1, 5:04 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
504 PM EDT FRI JUL 1 2016
FLZ072>074-173-012145-
COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
504 PM EDT FRI JUL 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTHEASTERN MIAMI-DADE COUNTY UNTIL 545
PM EDT...
* AT 503 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER DORAL...OR 7 MILES SOUTHWEST OF HIALEAH...MOVING SOUTHEAST AT
15 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...PEMBROKE PINES...MIRAMAR...MIAMI BEACH...
CORAL GABLES...SOUTH MIAMI...MIAMI GARDENS...KENDALL...
VIRGINIA KEY...NORTH MIAMI...DORAL...MIAMI LAKES...
HIALEAH GARDENS...PINECREST...OPA-LOCKA...MIAMI SPRINGS...
SWEETWATER...MIAMI SHORES AND NORTH BAY VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2583 8054 2593 8039 2603 8028 2578 8010
2562 8029 2571 8047
TIME...MOT...LOC 2103Z 327DEG 12KT 2581 8040
60Special weather statement, Jul 1, 6:43 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
643 PM EDT FRI JUL 1 2016
FLZ063-012330-
GLADES FL-
643 PM EDT FRI JUL 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR CENTRAL GLADES COUNTY UNTIL 730 PM EDT...
* AT 643 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF LAKEPORT...MOVING EAST AT 25 MPH.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
LAKEPORT...BUCKHEAD RIDGE...PALMDALE...
BRIGHTON SEMINOLE RESERVATION...
INDIAN PRAIRIE CANAL MOUTH AND OKEE TANTIE RECREATION AREA.
LAT...LON 2719 8091 2717 8090 2717 8088 2714 8087
2717 8086 2717 8085 2701 8088 2697 8095
2695 8100 2693 8100 2684 8115 2696 8134
2703 8135 2704 8134 2703 8133 2703 8127
2712 8127 2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 2243Z 284DEG 31KT 2703 8123
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:32 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jul 1, 4:40 PM EDT | Special Weather Statement | MFL | Okeechobee | 50 min |
| Jul 1, 5:04 PM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Jul 1, 6:43 PM EDT | Special Weather Statement | MFL | Glades | 47 min |
| Jul 1, 7:17 PM EDT | Special Marine Warning | MFL | 28 min | |
| Jul 1, 7:41 PM EDT | Special Marine Warning | MFL | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.